Metformin ER

riladon
By riladon Latest Reply 2009-04-13 12:32:17 -0500
Started 2009-04-11 22:49:24 -0500

Hi Guys

I am having Metformin ER 1000 mg 2 times a day (with breakfast and with dinner) and recently, I felt not really well. I want to know if you are taking the same medicine, what dosage are you at and how do you feel. Thank you very much.


8 replies

2009-04-12 15:26:49 -0500 Report

Metformin ER is different than regular Metformin so I'm not sure if everyone is on the same thing. ER means Extended Release and I've been told that it causes less stomach upset than the regular one.

*Judy

Judimar
Judimar 2009-04-12 16:45:43 -0500 Report

Thanks Judy. I am not on the ER. I may speak to my doctor in May about the possibility of switching.

Judi

riladon
riladon 2009-04-13 12:32:17 -0500 Report

Judy is right, I am taking ER version and I checked the net that people normally take it once a day. So I am suspecting I am having a bit too much. I did not have diarrhea at all, but have nausea and twice vomiting and feeling cold. Recently, I have irregular heartbeat and see the doctor right away. They did a ECG for me, but it come back normal and tomorrow I will have a Echocardiogram and see how it goes. I hope there is someone who take the same medicine as I, can help me out with that. Thanks again guys, you guys are great!!

rbergman
rbergman 2009-04-12 10:24:37 -0500 Report

I also take Metformin 1000mg 2x per day. Other than some diarrhea and gas in the beginning I don't have any issues with this medication. My daughter who is 7 also takes 1000mg 2x per day and in her case they gradually increased her dosage by 500mg per week to get her to the 2000mg per day, it was a bit rougher on her but once she reached the 2000mg per day and was at that dosage for a couple weeks the side effects subsided for her as well.
I wonder also if there are other medications you are taking? Sometimes medications cause minor/major interactions, if you are taking another medication besides Metformin this could also be the case.

stevemcnew09
stevemcnew09 2009-04-12 11:58:33 -0500 Report

I woke up this morning and tested it was 259 I took two of the metformin 1000 mg. each and with in an hour I was at 125 so in short metformin realy works

2009-04-12 09:09:52 -0500 Report

I take Metformin 2X a day, 500 mg each for a total of 1000 mg. I'm not having a problem, but I'm also not taking as much as you are. Hope you get things straigtened out and start feeling better.

Judimar
Judimar 2009-04-11 23:19:31 -0500 Report

I'm on metaformin and take 1000mg 2x daily for a few years now. My doctor started me on a lower dosage when I first started taking it and gradually worked me up to this dosage to see if I could tolerate it.

How long have you been taken it? What are you experiencing?

Bluebutterfly
Bluebutterfly 2009-04-11 23:06:13 -0500 Report

I have been taking metformin for a very long time. I had some stomach problems in the begining but it went away. I don't have any problem now. I do take 1000mg in the morning and in the afternoon.Hope this helps.

Next Discussion: REAL or SCAM »